Ask The Doctor > Urinary Tract Infection > Why do I have UTI symptoms after completing my antibiotics?

Why do I have UTI symptoms after completing my antibiotics?

Patient: I had a UTI and finished my antibiotics last week. I still feel like I have to go to the bathroom quite frequently however. Is this normal or is my UTI still not cleared?

 

 

Doctor: Common symptoms of urinary tract infection are pain during the passing of urine, increase of urination and repeated urge of passing urine. The fact that you are still having the urge of passing urine even after the course of antibiotics,  means the infection may not have completely resolved. You may need a longer course of treatment.

 

 

If urge of passing urine is associated with pain during or after passing urine , it could be due to bladder inflammation or stone in bladder which will need further evaluation with ultrasound, urine routine, microscopic studies, urine culture and sensitivity studies for choosing the proper antibiotic for treatment.

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment